DSpace
 

DSpace at IIT Bombay >
IITB Publications >
Article >

Please use this identifier to cite or link to this item: http://dspace.library.iitb.ac.in/jspui/handle/10054/743

Title: A topological obstruction to continuous global stabilization of rotational motion and the unwinding phenomenon
Authors: BHAT, SP
BERNSTEIN, DENNIS S
Keywords: asymptotic stability
attitude control
topology
state-space methods
Issue Date: 2000
Publisher: Elsevier
Citation: Systems & Control Letters 39(1), 63-70
Abstract: We show that a continuous dynamical system on a state space that has the structure of a vector bundle on a compact manifold possesses no globally asymptotically stable equilibrium. This result is directly applicable to mechanical systems having rotational degrees of freedom. In particular, the result applies to the attitude motion of a rigid body. In light of this result, we explain how attitude stabilizing controllers obtained using local coordinates lead to unwinding instead of global asymptotic stability.
URI: http://dx.doi.org/10.1016/S0167-6911(99)00090-0
http://hdl.handle.net/10054/743
http://dspace.library.iitb.ac.in/xmlui/handle/10054/743
ISSN: 0167-6911
Appears in Collections:Article

Files in This Item:

File Description SizeFormat
5770.pdf449.27 kBAdobe PDFView/Open
View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! DSpace Software Copyright © 2002-2010  Duraspace - Feedback